Alert archive / Nebraska / Flash Flood Warnings in 2009
Flash Flood Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at May 25, 2009, 3:32 PM CDT for Hitchcock County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2009, 3:32 PM CDT (20:32 UTC)
- Expired
- May 25, 2009, 7:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 252032 FFWGLD NEC087-260030- /O.NEW.KGLD.FF.W.0002.090525T2032Z-090526T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 332 PM CDT MON MAY 25 2009 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF CULBERTSON... * UNTIL 730 PM CDT * AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS ACROSS EASTERN HITCHCOCK COUNTY...WITH STORMS IN THIS LINE MOVING NORTH AT 20 MPH. THESE STORMS CONTINUE TO MOVE OVER THE SAME AREA WITH RADAR ESTIMATES OF 1 TO 2 INCHES HAVE FALLEN...WITH AN ADDITIONAL INCH POSSIBLE. THE HEAVY RAIN WILL CREATE FLASH FLOODING...PRIMARILY IN NORTHEAST HITCHCOCK COUNTY. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4034 10098 4033 10076 4000 10076 4000 10099 $$ JRM
2 follow-up statements
000 WGUS73 KGLD 252206 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 506 PM CDT MON MAY 25 2009 NEC087-260030- /O.CON.KGLD.FF.W.0002.000000T0000Z-090526T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HITCHCOCK NE- 506 PM CDT MON MAY 25 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN HITCHCOCK COUNTY... AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2 TO 4 INCHES OF RAIN HAS FALLEN ACROSS EASTERN HITCHCOCK COUNTY. ANOTHER ROUND OF THUNDERSTORMS WILL MOVE NORTH ACROSS THE AREA BEFORE 7 PM CDT...AND ANY ADDITIONAL RAINFALL WILL QUICKLY RUN OFF AND CREATE ADDITIONAL FLOODING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CULBERTSON PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 4034 10098 4033 10076 4000 10076 4000 10099 $$ JRM
000 WGUS73 KGLD 260028 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 728 PM CDT MON MAY 25 2009 NEC087-260037- /O.EXP.KGLD.FF.W.0002.000000T0000Z-090526T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HITCHCOCK NE- 728 PM CDT MON MAY 25 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM CDT FOR EASTERN HITCHCOCK COUNTY... ADDITIONAL LIGHT RAINFALL IS EXPECTED THROUGH THE NIGHT ACROSS EASTERN HITCHCOCK COUNTY. SUDDEN RISES AND FLASH FLOODING ARE NO LONGER EXPECTED...AND THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING FOR EASTERN HITCHCOCK COUNTY. LAT...LON 4034 10098 4033 10076 4000 10076 4000 10099 $$ JRM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at May 25, 12:58 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 25, 12:58 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1158 AM MDT MON MAY 25 2009 .DISCUSSION... 200 AM MDT MON MAY 25 2009 UPPER TROUGH AND NARROW NORTH TO SOUTH ORIENTED MOISTURE AXIS CURRENTLY OVER FAR EASTERN COLORADO WILL SLOWLY SHIFT EAST TODAY AND OUT OF THE AREA TUESDAY AFTERNOON. COMBINATION OF THE MOISTURE/WEAK INSTABILITY AND SOME UPPER JET DIVERGENCE WILL FAVOR HIGH POPS (AS PREVIOUSLY FORECAST) ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING BEFORE SHIFTING SLOWLY EAST WITH DECREASING POPS LATE TONIGHT INTO TUESDAY AS 0-6KM WINDS SHIFT TO THE NORTHWEST AND DRIER AIR (ESPECIALLY MID LEVELS) MOVES IN CUTTING OFF PRECIPITATION. FOR TUESDAY NIGHT THROUGH THURSDAY FORECAST AREA IN NORTHWEST FLOW ALOFT BUT MOISTURE IS LIMITED AND NO PRECIPITATION EXPECTED. TEMPERATURES TODAY IN THE LOW 70S WEST WITH NEAR 80 EAST. COLD FRONT MOVES THROUGH TONIGHT BRINGING MID 60S TO NEAR 70 TUESDAY ALONG WITH BREEZY TO WINDY NORTH WINDS. LOWER DEWPOINTS MOVE IN BEHIND THE FRONT ALLOWING MIN TEMPS TUESDAY NIGHT TO FALL INTO THE MID AND UPPER 40S. FOR WEDNESDAY TEMPERATURES REBOUND INTO THE MID 70S UNDER A MOSTLY SUNNY SKY. MIN TEMPS WEDNESDAY NIGHT RIGHT NEAR NORMAL. ON THURSDAY UPPER RIDGE SLOWLY MOVES TOWARD THE AREA. PREVIOUS FORECAST HAS THE RIGHT IDEA ON SLOWLY WARMING TEMPERATURES AND LATEST GFS/ECMWF CONTINUE WITH THAT TREND. TWEAKED HIGHS UP JUST A FEW DEGREES BASED ON LATEST 850 TEMPS. LITTLE MOISTURE TO WORK WITH SO WILL KEEP THINGS DRY. FOR FRIDAY WILL CONTINUE TO BUMP AFTERNOON TEMPS UP JUST A FEW MORE DEGREES WITH LOW TO MID 80S EXPECTED AS 850 THERMAL RIDGE PUSHES EAST INTO THE FORECAST AREA. SATURDAY...GOOD AGREEMENT AND FURTHER UPWARD ADJUSTMENTS NEEDED IN HIGH TEMPERATURES AS 850 TEMPS FROM THE ECMWF AND GFS AVERAGE IN THE MID/MAYBE UPPER 20C RANGE. THIS WOULD SUPPORT READINGS CLOSE TO 90 ACROSS THE AREA. HAVE UPPED TEMPS INTO THE UPPER 80S FOR NOW. SUNDAY...NO CHANGES MADE. 07 && .AVIATION... 1136 AM MDT MON MAY 25 2009 FOR THE 18Z TAF...COMPLEX AVIATION FORECAST AS SCATTERED CONVECTIVE DEVELOPMENT CURRENTLY UNDERWAY. TIMING AND IMPACT ON BOTH TERMINALS WILL BE DIFFICULT TO PIN DOWN UNTIL CONVECTION BECOMES MORE WIDESPREAD. HAVE GENERALLY GONE WITH VCTS WITH THE EXCEPTION OF KMCK WHERE...BASED ON RADAR TRENDS...CONVECTIVE ACTIVITY SHOULD IMPACT THE TERMINAL PERIODICALLY THROUGH THE NEXT FEW HOURS CAUSING OCCASIONAL DROPS TO MVFR VIS. PRECIP SHOULD TRANSITION TO STRATIFORM VARIETY AFTER AROUND 07Z WITH THE POTENTIAL FOR FOG/LOW STRATUS DEVELOPING...ESPECIALLY AT KGLD...AFTER AROUND 11Z TUESDAY. PRECIP SHOULD CONTINUE LONGER AT KMCK WHICH WILL LIKELY LIMIT THE FOG/LOW STRATUS CONCERN THERE. FOLTZ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, May 25, 11:45 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT MON MAY 25 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT MON MAY 25 2009 /1145 AM CDT MON MAY 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE TRI-STATE REGION AND BECOME WIDESPREAD THIS AFTERNOON. WHILE SEVERE WEATHER IS NOT ANTICIPATED...STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 25, 12:54 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1154 AM MDT MON MAY 25 2009 COZ090-251815- YUMA COUNTY- 1154 AM MDT MON MAY 25 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 1150 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR CLARKVILLE...AND MOVING NORTHEAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...MODERATE TO HEAVY RAIN AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. FOLTZ
Special weather statement, May 25, 1:15 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1215 PM MDT MON MAY 25 2009 COZ091-092-251845- CHEYENNE COUNTY-KIT CARSON COUNTY- 1215 PM MDT MON MAY 25 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 1212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF STRATTON TO 8 MILES SOUTH OF VONA TO 11 MILES NORTHEAST OF WILD HORSE...AND MOVING EAST AT 5 MPH. LOCAL LAW ENFORCEMENT REPORTED BRIEF FUNNEL CLOUDS WITH THIS LINE OF STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. FOLTZ
Local storm report, May 25, 1:28 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1228 PM MDT MON MAY 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TORNADO 3 N STRATTON 39.35N 102.60W
05/25/2009 KIT CARSON CO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED LANDSPOUT TORNADO NORTH OF
STRATTON.
&&
FOLTZNearby
Flash Flood Warnings in Nebraska, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.